Kratom Causes Liver Damage

Kratom, The herbal supplement, popularly acessible in smoke shops is a botanical supplement formed from Mitragyna speciosa, which is an evergreen tree in the Southeast Asia. This supplement causes liver damage. It may be a stimulant at low doses but may have an effect  like opioids have at high doses. We need to re-evaluate whether this drug should be available as a dietary supplement or not. Some patients have had a good review of Kratom as they used it for treating pain, mood disorders, and joint pain and even to get high but gradually they show signs of liver damage, jaundice, itching and abdominal pain. And though Kratom is an herbal supplement and has several advantages, the FDA has warned its use as it possesses an addiction risk.

There are many risks linked with using Kratom and liver damage is one of the main consequences of using Kratom. The drug induced liver damage may or may not be reversible depending on the factors. There are several factors that affect the outcome of treatment some are underlying chronic medical issues, the existence of Kratom addiction, and the amount of damage done to the liver. The symptoms when liver damage begins are fatigue, dark urine and nausea. If Kratom use is an on-going issue avoid all the withdrawal symptoms and avoid alcohol to have a better chance for returned liver function. Further Dr.Bernstein expresses that any product that contains this ingredient should be left on the counter and not purchased.

Leave a Reply

Your email address will not be published. Required fields are marked *